Alert archive / Massachusetts / Small Craft Advisories in 2013

Small Craft Advisory 84, NWS Boston/Norton, MA

August 13, 2013

NWS Boston/Norton, MA issued this small craft advisory at Aug 13, 2013, 3:36 PM EDT. It took effect at Aug 14, 2013, 10:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Aug 13, 2013, 3:36 PM EDT (19:36 UTC)
In effect from
Aug 14, 2013, 10:00 AM EDT
Expired
Aug 14, 2013, 9:24 PM EDT
In force
11 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

524 
WHUS71 KBOX 131936
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
336 PM EDT TUE AUG 13 2013

ANZ250-254>256-140345-
/O.NEW.KBOX.SC.Y.0084.130814T1600Z-130815T0900Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
336 PM EDT TUE AUG 13 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 5 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO 5 AM EDT
THURSDAY.

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RLG

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
5 follow-up statements
338 
WHUS71 KBOX 140304
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1104 PM EDT TUE AUG 13 2013

ANZ250-254>256-141115-
/O.CON.KBOX.SC.Y.0084.130814T1600Z-130815T0900Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1104 PM EDT TUE AUG 13 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON WEDNESDAY TO
5 AM EDT THURSDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
319 
WHUS71 KBOX 140744
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
344 AM EDT WED AUG 14 2013

ANZ231>235-237-251-141545-
/O.EXB.KBOX.SC.Y.0084.130814T1400Z-130814T2200Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
344 AM EDT WED AUG 14 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT
THIS EVENING.

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT.
  SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-141545-
/O.EXB.KBOX.SC.Y.0084.130814T1400Z-130814T2200Z/
BOSTON HARBOR-NARRAGANSETT BAY-
344 AM EDT WED AUG 14 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT
THIS EVENING.

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT.
  SEAS 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254>256-141545-
/O.EXT.KBOX.SC.Y.0084.130814T1400Z-130815T0900Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
344 AM EDT WED AUG 14 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
5 AM EDT THURSDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
297 
WHUS71 KBOX 141456
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1056 AM EDT WED AUG 14 2013

ANZ250-254>256-142300-
/O.CON.KBOX.SC.Y.0084.000000T0000Z-130815T0900Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1056 AM EDT WED AUG 14 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
THURSDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>235-237-251-142200-
/O.CON.KBOX.SC.Y.0084.000000T0000Z-130814T2200Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
1056 AM EDT WED AUG 14 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT.
  SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-142200-
/O.CON.KBOX.SC.Y.0084.000000T0000Z-130814T2200Z/
BOSTON HARBOR-NARRAGANSETT BAY-
1056 AM EDT WED AUG 14 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT.
  WAVES AROUND 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
474 
WHUS71 KBOX 142143
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
543 PM EDT WED AUG 14 2013

ANZ233>237-142245-
/O.CAN.KBOX.SC.Y.0084.000000T0000Z-130814T2200Z/
VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
543 PM EDT WED AUG 14 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ256-142245-
/O.CAN.KBOX.SC.Y.0084.000000T0000Z-130815T0900Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
543 PM EDT WED AUG 14 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ231-232-251-150200-
/O.EXT.KBOX.SC.Y.0084.000000T0000Z-130815T0200Z/
CAPE COD BAY-NANTUCKET SOUND-MASSACHUSETTS BAY AND IPSWICH BAY-
543 PM EDT WED AUG 14 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-150200-
/O.EXT.KBOX.SC.Y.0084.000000T0000Z-130815T0200Z/
BOSTON HARBOR-
543 PM EDT WED AUG 14 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-255-150545-
/O.CON.KBOX.SC.Y.0084.000000T0000Z-130815T0900Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
543 PM EDT WED AUG 14 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
THURSDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
064 
WHUS71 KBOX 150124
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
924 PM EDT WED AUG 14 2013

ANZ230>232-251-150230-
/O.CAN.KBOX.SC.Y.0084.000000T0000Z-130815T0200Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
924 PM EDT WED AUG 14 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY THRESHOLDS.
THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

ANZ250-254-255-150230-
/O.CAN.KBOX.SC.Y.0084.000000T0000Z-130815T0900Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
924 PM EDT WED AUG 14 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY
THRESHOLDS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN
CANCELLED.

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Aug 13, 2:03 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Aug 13, 2:03 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
203 PM EDT TUE AUG 13 2013

.SYNOPSIS...
AN APPROACHING COLD FRONT WILL BRING SHOWERS AND EMBEDDED
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THROUGH THIS EVENING.
DRY AND SEASONABLE WEATHER RETURNS WEDNESDAY AND CONTINUES INTO
THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
***SHOWERS AND EMBEDDED THUNDERSTORMS MAY BRING LOCALLY HEAVY
 RAINFALL/POOR DRAINAGE STREET FLOODING LATE THIS AFTERNOON***

2 PM UPDATE...MUCH OF THE RAIN HAS DISSIPATED OR MOVED OFFSHORE IN
THIS AREA. EXCEPTIONS TO THIS ARE SOUTHERN RHODE ISLAND AND
SOUTHEASTERN MASSACHUSETTS INCLUDING THE CAPE AND ISLANDS WHERE
STORMS MOVING NORTHEASTWARD FROM NEW JERSEY ARE TRACKING. THE
STRONGEST OF THESE STORMS REMAIN WELL SOUTH OF SOUTHERN NEW
ENGLAND...POSSIBLY ONLY CLIPPING THE SOUTHERN OUTER COASTAL
WATERS. THAT SAID...THIS IS VERY SIMILAR TO THE HRRR MODEL THAT
FORECASTS ADDITIONAL SHOWERS AND THUNDERSTORMS FORMING IN NEW YORK
STATE JUST AHEAD OF THE COLD FRONT. THESE STORMS HAVE DEVELOPED
JUST EAST OF LAKE ONTARIO SOUTHWARD INTO CENTRAL PENNSYLVANIA AND
WILL SLOWLY MAKE THEIR WAY EASTWARD. THESE ARE FORECAST NOT TO MOVE
INTO OUR AREA UNTIL CLOSE TO 00Z...AT WHICH POINT INSTABILITY IS
LIKELY TO BE MORE LIMITED THAN IT ALREADY IS. HOWEVER...THERE ARE
STARTING TO BE SOME INDICATIONS OF CLEARING ACROSS NEW YORK STATE
AND EVEN A BIT INTO THE CONNECTICUT VALLEY IN MASS AND
CONNECTICUT. IF THIS CLEARING CONTINUES...IT MAY PRODUCE ENOUGH
INSTABILITY TO SUSTAIN THESE STORMS.

IF THE STORMS SUSTAIN THEMSELVES...THERE IS GOOD POTENTIAL FOR
LOCALLY HEAVY RAINFALL AND POSSIBLY URBAN AND POOR DRAINAGE
FLOODING. IN ADDITION...THE ENVIRONMENT IS THE SAME HIGH
SHEAR...LOW CAPE ENVIRONMENT WE HAVE BEEN IN MUCH OF THE SUMMER.
THEREFORE...THERE IS A POTENTIAL FOR STRONG WINDS WITH THE
STRONGEST STORMS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
TONIGHT...
A FEW SHOWERS AND ISOLATED THUNDERSTORMS MAY LINGER DURING THE
EVENING ESPECIALLY ALONG THE COAST.  OTHERWISE...MUCH DRIER MID
LEVEL AIR WILL WORK INTO THE REGION BY LATE EVENING BRINGING AN END
TO MOST OF THE PRECIPITATION.  MAY SEE SOME PATCHY GROUND FOG
DEVELOP IN THE TYPICALLY PRONE LOCATIONS...ESPECIALLY IN AREAS THAT
SEE A FAIR AMOUNT OF RAIN TODAY.  LOW TEMPS WILL MAINLY BE IN THE
UPPER 50S AND LOWER 60S.

WEDNESDAY...
A MIXTURE OF CLOUDS/SUN ALONG WITH GUSTY NORTHWEST WINDS BEHIND THE
COLD FRONT ON WED.  LOW RISK OF A BRIEF SPRINKLE/SPOT SHOWER ACROSS
OUR FAR NORTHWEST ZONES...BUT BASICALLY A DRY AND BEAUTIFUL DAY
EXPECTED FOR THE MIDDLE OF AUGUST.  HIGH TEMPS WILL MAINLY BE IN THE
70S WITH LOW HUMIDITY.  IN FACT...SOME OF THE HIGHEST TERRAIN WILL
STRUGGLE TO REACH 70!

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
HIGHLIGHTS...
  * QUIET...SEASONABLE WEATHER WED THRU THE WEEKEND
  * POSSIBILITY OF SOME RAIN EARLY NEXT WEEK

OVERVIEW AND MODEL PREFERENCES...
13/00Z LONG RANGE GUIDANCE CONTINUES TO SHOW QUITE GOOD AGREEMENT
THROUGH MUCH OF THE LONG TERM. INITIAL WEAK CUTOFF IS PROGGED TO
SLIDE INTO THE CANADIAN MARITIMES AS A SECOND CUTOFF DIVES S FROM
HUDSON BAY IN THE PERSISTENT BROAD TROF OVER ERN CANADA AND THE
NORTHEAST CONUS. HOWEVER...THE LONGWAVE TROF AND THIS SECOND
CUTOFF LOOK TO HAVE LITTLE EFFECT ON THE REGION AS STRONG RIDGING
ALONG THE SOUTHERN HALF OF THE CONUS COMBINES WITH RIDGING IN THE
ATLANTIC TO YIELD SUBSIDENCE AND BROAD SFC HIGH PRES OVER THE
NORTHEAST. GIVEN THERE IS GOOD AGREEMENT BETWEEN BOTH OPERATIONAL
MODELS AND THEIR COUNTERPART ENSEMBLES...HAVE REASONABLY HIGH
CONFIDENCE THAT THIS HIGH PRES WILL YIELD A MOSTLY DRY FORECAST
THROUGH EARLY NEXT WEEK. GIVEN THIS...WILL USE A GFS/ECWMF BLEND
AS A BASELINE FOR THIS FORECAST UPDATE.

WED NIGHT INTO FRI...
HIGH PRES GRADUALLY SLIDES IN FROM THE W THROUGH THE PERIOD. WITH
THE HIGH PRES CENTER REMAINING W OF THE REGION...EXPECT US TO
REMAIN ON THE COOLER SIDE OF THE HIGH INITIALLY. H85 TEMPS RANGE
BETWEEN +8C AND ABOUT +11C...SO HIGHS SHOULD START THU AROUND THE
MID 70S...INCREASING TO THE UPPER 70S AND LOW 80S BY FRI AFTER
SOME AIRMASS MODIFICATION. OVERNIGHT MINS WILL BE ON THE COOL SIDE
WITH LOW HUMIDITY /AND THEREFORE LOW DWPTS/ WITH LIGHT FLOW AND
CLEAR SKIES. EXPECTING MINS DIPPING AS LOW AS THE MID 40S IN
NORMALLY COOLER SPOTS. MID 50S IN THE WARMER SPOTS.

THIS COMING WEEKEND...
A WARM FRONT IS EXPECTED TO BEGIN A GRADUAL SLIDE TO THE N
THROUGH THE WEEKEND...BUT WITH HIGH PRES IN PLACE OVER THE REGION
AND VERY SLOWLY SLIDING TO THE E...EXPECTING MOSTLY DRY CONDITIONS
ACROSS SRN NEW ENGLAND DESPITE THIS APPROACHING FRONT. GFS
CURRENTLY SUGGESTS HIGHEST POTENTIAL FOR SOME PRECIP...BUT IT TOO
KEEPS MOST OF ITS GENERATED QPF TO THE W. MID LVL TEMPS DO
INCREASE SOMEWHAT...REACHING +10 TO +13C...SO TEMPS LEAN NEAR TO
SLIGHTLY WARMER THAN NORMAL.

EARLY NEXT WEEK...
DIFFERENCES IN THE TIMING OF A STRONGER SHORTWAVE EFFECTING THE
REGION GIVES WAY TO LOWER CONFIDENCE HERE...BUT IT APPEARS THAT
THERE WILL BE A BIT HIGHER CHANCE FOR SOME PRECIP PARTICULARLY BY
TUE. WILL BE INCREASING TO SOME SLIGHT CHANCE POPS...CLOSER TO THE
ECWMF SOLUTION...WHICH SUGGESTS THE WARM FRONT LIFTS FAR ENOUGH N
TO AFFECT THE REGION WITH THIS SHORTWAVE PASSAGE.

&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

OVERVIEW...MODERATE CONFIDENCE TODAY AND TONIGHT.  HIGH CONFIDENCE
WEDNESDAY AND WEDNESDAY NIGHT.

THROUGH 00Z...RAIN WITH EMBEDDED THUNDERSTORMS ALONG SOUTH
COAST...CAPE...AND ISLANDS. ISOLD TO SCT SHRA ELSEWHERE. GENERALLY
IFR IN THE MAIN BATCH OF RAIN WITH IFR TO VFR CONDITIONS
ELSEWHERE. IFR CONDITIONS WILL BE MOSTLY DUE TO POCKETS OF
HEAVIER RAIN. EXACT TIMING REMAINS UNCERTAIN.

TONIGHT...LOW PROBABILITY OF A LINE OF SHOWERS AND THUNDERSTORMS
MOVING INTO WESTERN ZONES RIGHT AROUND 00Z. OTHERWISE...MAY SEE
SOME LINGERING LOW CLOUDS AND FOG PATCHES PERSIST AT SOME
/ESPECIALLY EASTERN/ TERMINALS INTO THE OVERNIGHT HOURS. AREAL
COVERAGE OF LOW CLOUDS AND FOG PATCHES ARE UNCERTAIN.

WEDNESDAY...ANY LEFTOVER MVFR-IFR CONDITIONS IN SCATTERED LOW
CLOUDS/FOG PATCHES WILL IMPROVE TO VFR NOT LONG AFTER SUNRISE.
OTHERWISE...VFR CONDITIONS.

WEDNESDAY NIGHT...VFR.

KBOS TERMINAL...HIGH CONFIDENCE IN TRENDS. LOW CONFIDENCE IN
TIMING. MAY SEE BOUNCING BETWEEN VFR AND LOWER CATEGORIES WITH
RAIN THIS EVENING.

KBDL TERMINAL...MODERATE CONFIDENCE IN TRENDS.  LOW CONFIDENCE IN
TIMING.

OUTLOOK...THURSDAY THROUGH SATURDAY...

HIGH CONFIDENCE.  VFR.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

TODAY AND TONIGHT...HIGH CONFIDENCE.  WINDS AND SEAS WILL REMAIN
BELOW SCA THRESHOLDS WITH A RELATIVELY WEAK PRESSURE GRADIENT IN
PLACE.  THE MAIN CONCERN EARLY THIS MORNING WILL BE FOR DENSE FOG
ACROSS OUR SOUTHERN WATERS.  THIS FOG SHOULD BURN OFF TO AT LEAST
SOME DEGREE BY MID TO LATE MORNING. THE OTHER CONCERN WILL BE FOR
EMBEDDED THUNDERSTORMS TO WORK ACROSS THE WATERS...MAINLY THIS
AFTERNOON AND EVENING.

WEDNESDAY...MODERATE CONFIDENCE.  NORTHWEST WIND GUSTS OF 25 KNOTS
ARE EXPECTED NEAR SHORE WITH GOOD MIXING BEHIND THE COLD FRONT.  ITS
3RD PERIOD SO DID NOT GO WITH ANY HEADLINES AT THIS POINT...BUT
LATER SHIFTS MAY NEED TO CONSIDER A SCA FOR SOME OF OUR NEAR SHORE
WATERS.  MAY ALSO SEE SOME 3 TO 5 FOOT SEAS DEVELOP ACROSS OUR
SOUTHERN MOST ATLANTIC WATERS...WHICH MAY ALSO NEED TO BE CONSIDERED
FOR HEADLINES.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

HIGH CONFIDENCE.  QUIET BOATING WEATHER EXPECTED.  WINDS WILL SHIFT
DIRECTION AS HIGH PRESSURE BUILDS OVER SOUTHERN NEW ENGLAND AND THE
WATERS BUT WILL REMAIN BELOW 25 KTS...SAVE FOR POSSIBLY WED
EVENING.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...FRANK/DOODY
NEAR TERM...FRANK/DOODY/RLG
SHORT TERM...FRANK
LONG TERM...DOODY
AVIATION...FRANK/DOODY/RLG
MARINE...FRANK/DOODY
Hazardous weather outlook, Aug 13, 9:06 AM EDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
906 AM EDT TUE AUG 13 2013

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-141315-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
906 AM EDT TUE AUG 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

THERE IS THE MODERATE THREAT FOR LOCALIZED URBAN AND POOR DRAINAGE
FLOODING AND THE LOW PROBABILITY OF FLASH FLOODING WITH HEAVY
SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING.

THERE IS THE LOW PROBABILITY FOR A FEW STRONG TO SEVERE STORMS
TODAY AS WELL...WITH STRONG WINDS AND AN ISOLATED WEAK TORNADO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-141315-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
906 AM EDT TUE AUG 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A LOW PROBABILITY FOR A FEW STRONG TO SEVERE STORMS
TODAY AS WELL...WITH STRONG WINDS AND AN ISOLATED WEAK WATERSPOUT
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RLG

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 4:11 AM EDTDense Fog AdvisoryBOXBarnstable, Bristol, Dukes, Nantucket, Plymouth5 hr

Nearby

Small Craft Advisories in Massachusetts, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.